Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 1, 2019, 10:21 AM EST for Jefferson County, Leon County, Florida; Grady County, Thomas County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 10:21 AM EST (15:21 UTC)
- Expired
- Mar 1, 2019, 10:45 AM EST
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 37 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:13 AM EST, 8 minutes earlier.
Area forecast discussion, Mar 1, 10:13 AM EST, 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1013 AM EST Fri Mar 1 2019 .UPDATE... Raised PoPs this morning into early afternoon for ongoing convection over the central and eastern portions of the CWA. No other changes made. Occasional lightning and brief heavy downpours expected as the line moves through. && .PREV DISCUSSION [706 AM EST]... .NEAR TERM [Through Today]... The second in a series of shortwave troughs embedded in quasi- zonal flow aloft is pushing across the Gulf Coast at this hour, as evident on the latest IR and WV satellite imagery. An extensive area of showers and a few embedded thunderstorms stretch from the Florida Panhandle westward into eastern Louisiana at this hour. Closer to the tri-state region, expect shower activity to persist through daybreak, with additional showers and thunderstorms developing later this morning into the afternoon. Given the warm, moist airmass already in place, any pockets of heating will yield sufficient instability to support thunderstorm activity given increasing bulk shear values with the approach of the upper level shortwave. Severe weather is not expected with this activity later today. Temperatures will warm into the 70s this afternoon for highs. .SHORT TERM [Tonight Through Sunday Night]... A series of weak upper level disturbances will traverse the area through Saturday with the threat of scattered showers. A more significant low pressure system and cold front will affect the region late Sunday and Sunday night with a better chance of widespread rain and perhaps some thunderstorms. We'll have to watch for the potential for a few strong to locally severe storms with the system late Sunday into Sunday night. Both the 00z GFS and ECMWF move a 50-55 knot 850 mb jet across the northern and western portions of the forecast area Sunday evening into the overnight hours. Forecast SBCAPE values are actually higher on the ECMWF than the GFS, likely because the overall system is a bit strong on the ECMWF with a 1002 mb surface low near Rome, GA Sunday evening. The ECMWF has SBCAPE over 600 j/kg overlaid with 0-1 km helicity over 300 m2/s2 across the far northwest portions of the area as the instability and shear are co-located ahead of the front. A squall line will likely move from the west-northwest to the east-southeast across the forecast area Sunday evening and overnight. While gradual weakening will probably occur as it moves deeper into the forecast area due to dynamics and instability gradually decreasing with time, the line may still be severe as it enters the northwest portions of the forecast area. Given the amount of helicity, a couple of tornadoes can't be ruled out along with the threat of straight line winds. .LONG TERM [Monday Through Friday]... The system on Sunday will exit the area rapidly on Monday with drying behind it. The 00z ECMWF moves another weak shortwave through briefly on Monday night into Tuesday morning with a slight chance of a brief, light shower. However, most of the middle of next week looks dry with an upper trough axis east of the area and surface high pressure building northwest of us. By late in the week, the pattern looks progressive with an upper trough moving eastward from the western states and rain chances perhaps returning around Friday. Temperatures will be on the cool side behind the system on Sunday with lows dipping into the 30s across a large portion of the area for Tuesday night and Wednesday night. A light freeze is even possible across the northwest portion of the area for Tuesday night. .AVIATION... [Through 12z Saturday] Areas of SHRA and isolated TSRA continue to push across the region at this hour. Some areas of fog are also expected through mid-morning in between the areas of showers. Brief improvements to MVFR to VFR are expected this afternoon. However, scattered TSRA are also expected to develop this afternoon into the early evening. .MARINE... Fair boating conditions are forecast through Saturday. Increasing winds and seas are expected for Sunday and Monday due to the passage of a cold front. Winds and seas are expected to remain elevated through mid-week with a colder air mass settling over the waters. .FIRE WEATHER... Outside of potential low dispersions along the immediate north Florida coastline this afternoon, hazardous fire weather conditions are not expected through the next several days. .HYDROLOGY... A frontal boundary stalling near the region favors a wet pattern over the next few days, culminating in a strong cold frontal passage Sunday into Monday. Rainfall amounts of 1 to 2 inches are possible across most of the area with the exception of the southeast big bend, where lesser amounts are expected. Given that it's been dry recently, significant flooding is not currently expected with this system unless expected rainfall amounts increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 61 78 62 79 / 80 20 40 10 20 Panama City 71 63 73 63 74 / 80 20 40 10 40 Dothan 73 59 74 62 78 / 60 20 30 20 50 Albany 73 59 74 61 78 / 70 20 30 20 50 Valdosta 74 61 77 61 79 / 70 20 40 10 20 Cross City 76 61 79 62 80 / 60 10 20 10 10 Apalachicola 71 63 73 64 73 / 80 20 30 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Scholl NEAR TERM...Pullin SHORT TERM...DVD LONG TERM...DVD AVIATION...DVD MARINE...DVD FIRE WEATHER...Pullin HYDROLOGY...DVD
In the hours before
Special weather statement, Mar 1, 8:09 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
809 AM EST FRI MAR 1 2019
FLZ011-016-GAZ156-011345-
Gadsden FL-Jackson FL-Decatur GA-
809 AM EST FRI MAR 1 2019
...SPECIAL WEATHER STATEMENT...
At 809 AM EST/709 AM CST/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 16 miles northeast of
Blountstown, moving northeast at 35 mph.
Half inch hail and winds up to 40 mph is possible with this storm.
Locations impacted include...
Quincy, Chattahoochee, Greensboro, Gretna, Douglas City, Mount
Pleasant, Hardin Heights, Rosedale, Recovery, Faceville, Hardaway,
Jinks, Sycamore, Quincy Airport and River Junction.
LAT...LON 3076 8451 3060 8451 3056 8488 3060 8488
3060 8489 3061 8495 3066 8496 3085 8463
TIME...MOT...LOC 1309Z 245DEG 32KT 3061 8488
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:09 AM EST | Special Weather Statement | TAE | Gadsden | 36 min |
| Mar 1, 8:22 AM EST | Special Marine Warning | TAE | 53 min | |
| Mar 1, 8:50 AM EST | Special Marine Warning | TAE | 55 min | |
| Mar 1, 9:42 AM EST | Special Marine Warning | TAE | 63 min | |
| Mar 1, 9:50 AM EST | Special Marine Warning | TAE | 40 min | |
| Mar 1, 10:28 AM EST | Special Marine Warning | TAE | 47 min | |
| Mar 1, 10:41 AM EST | Special Marine Warning | TAE | 64 min | |
| Mar 1, 10:44 AM EST | Special Weather Statement | TAE | Gulf, Liberty | 46 min |
| Mar 1, 10:45 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 45 min |
| Mar 1, 11:27 AM EST | Special Weather Statement | TAE | Wakulla | 48 min |
| Mar 1, 11:41 AM EST | Special Marine Warning | TAE | 64 min | |
| Mar 1, 12:01 PM EST | Special Weather Statement | TAE | Jefferson | 29 min |
| Mar 1, 12:27 PM EST | Severe Thunderstorm Warning | TAE | Madison | 33 min |
| Mar 1, 12:39 PM EST | Special Marine Warning | TAE | 66 min | |
| Mar 1, 1:02 PM EST | Special Weather Statement | TAE | Lafayette | 43 min |
| Mar 1, 1:44 PM EST | Special Weather Statement | TAE | Dixie | 46 min |
| Mar 1, 5:10 PM EST | Special Weather Statement | TAE | Holmes | 50 min |
| Mar 1, 11:20 AM EST | Special Weather Statement | TAE | Lanier, Lowndes | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.